MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW RIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW RIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Joint Laxity (4526); Metal Related Pathology (4530)
Date of Event 05/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 42532006702 - tibial component - 64468580.42557000114 - stem extension - 64601030.42522400510 - articular surface - 64611593.The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2021-00131 and 0001822565-2021-01625.
 
Event or Problem Description
It was reported the patient underwent a knee right knee revision approximately 15 months post implantation due to disassociation.It was noted there was significant wear to both femoral and tibial components.All implants were removed except patella which was in good condition.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned products identified signs of use on all the implants.The femoral component had surface scratches, bone cement attached and extreme wear.The tibial component was nicked/gouged, bone cement attached and extreme wear.The articular surface had signs of extreme wear (nicked/gouged/micro motion).The dhr was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: revision surgery: significant metallosis, articular surface was not engaged and floating anterior to the tibial tray; significant eburnation of lateral femur, wear on lateral tibial tray lip; patella retained, no complications.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW RIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key12151565
Report Number3007963827-2021-00148
Device Sequence Number4616264
Product Code JWH
UDI-Device Identifier00889024228740
UDI-Public(01)00889024228740(17)290531(10)64186716
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42500006002
Device Lot Number64186716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;